Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS Green Bay, WI

January 23, 201414 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 23, 2014, 11:27 AM CST for 14 counties in Wisconsin. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 11:27 AM CST (17:27 UTC)
In effect from
Jan 23, 2014, 6:00 PM CST
Expired
Jan 24, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 31 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS43 KGRB 231727
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1127 AM CST THU JAN 23 2014

...BITTERLY COLD WIND CHILLS TO CONTINUE THROUGH TONIGHT...

.BITTERLY COLD ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER
ACROSS THE AREA. WIND CHILLS IN THE 15 BELOW TO 20 BELOW ZERO
RANGE ARE EXPECTED THIS AFTERNOON...20 BELOW TO 35 BELOW ZERO
TONIGHT. 

WIZ011>013-020>022-031-037>040-048>050-073-074-232130-
/O.NEW.KGRB.WC.Y.0006.140124T0000Z-140124T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY...
APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
1127 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* WIND CHILL VALUES IN THE 20 BELOW TO 30 BELOW ZERO RANGE CAN BE
  EXPECTED TONIGHT INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 20
  TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010-018-019-030-035-036-045-232130-
/O.EXT.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
1127 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST FRIDAY...

* WIND CHILL INDICES WILL RESIDE IN THE TEENS BELOW ZERO THIS
  AFTERNOON AND THEN DROP INTO THE 25 BELOW TO 35 BELOW ZERO RANGE
  TONIGHT.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 15
  TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

RE/AK
3 follow-up statements
435 
WWUS43 KGRB 232052
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CST THU JAN 23 2014

...BITTERLY COLD WIND CHILLS TO CONTINUE INTO FRIDAY MORNING...

.BITTERLY COLD ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER
ACROSS THE AREA. WIND CHILLS INDICES WILL FALL TO 20 BELOW TO 
35 BELOW TONIGHT INTO FRIDAY MORNING.  

WIZ005-010-018-019-030-035-036-045-240500-
/O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
252 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WIND CHILL INDICES WILL FALL TO 20 BELOW TO 35 BELOW ZERO TONIGHT
  INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO
  20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ011>013-020>022-031-037>040-048>050-073-074-240500-
/O.CON.KGRB.WC.Y.0006.140124T0000Z-140124T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY...
APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
252 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 BELOW ZERO TONIGHT
  INTO FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 
  20 TO 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

ECKBERG
074 
WWUS43 KGRB 240255
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
855 PM CST THU JAN 23 2014

...BITTER COLD WIND CHILLS TO CONTINUE INTO FRIDAY MORNING...

.ARCTIC AIR WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE
AREA. VERY COLD TEMPERATURES AND INCREASING SOUTHWEST WINDS WILL
PRODUCE WIND CHILLS IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO
FRIDAY MORNING.

WIZ011>013-020>022-031-037>040-048>050-073-074-241500-
/O.CON.KGRB.WC.Y.0006.000000T0000Z-140124T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY...
APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
855 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WIND CHILL VALUES WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO
  FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 10
  TO 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010-018-019-030-035-036-045-241500-
/O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
855 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WIND CHILL VALUES WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE INTO
  FRIDAY MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN 10
  TO 20 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
800 
WWUS43 KGRB 241019
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CST FRI JAN 24 2014

WIZ011>013-020>022-031-037>040-048>050-073-074-241500-
/O.CON.KGRB.WC.Y.0006.000000T0000Z-140124T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-DOOR-
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...KESHENA...STURGEON BAY...
APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...
CRIVITZ
419 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* GUSTY SOUTHWEST WINDS WILL GRADUALLY BRING WARMER AIR INTO THE
  AREA THIS MORNING. 

* THE COMBINATION OF THE LINGERING COLD AND GUSTY WINDS WILL
  PRODUCE WIND CHILL INDICES OF 20 BELOW TO 30 BELOW ZERO UNTIL
  MID-MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS
  LITTLE AS 20 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ005-010-018-019-030-035-036-045-241500-
/O.CON.KGRB.WC.Y.0005.000000T0000Z-140124T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...WAUTOMA
419 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* GUSTY SOUTHWEST WINDS WILL GRADUALLY BRING WARMER AIR INTO THE
  AREA THIS MORNING. 

* THE COMBINATION OF THE LINGERING COLD AND GUSTY WINDS WILL
  PRODUCE WIND CHILL INDICES OF 20 BELOW TO 30 BELOW ZERO UNTIL
  MID-MORNING.

* WIND CHILLS THIS COLD CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS
  LITTLE AS 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:55 AM CST, 7 hours 32 minutes earlier.

Area forecast discussion, Jan 23, 3:55 AM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CST THU JAN 23 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 342 AM CST THU JAN 23 2014

THE DEEP FREEZE TO CONTINUE.

THE LARGE SCALE PATTERN INVOF NOAM HAS BEEN INCREDIBLY STABLE...
WITH RIDGE ALONG THE WEST COAST AND DOWNSTREAM TROF GENERALLY
ALONG ABOUT 85W. THE MAIN VARIABLE ON THE LARGE SCALE HAS BEEN
AMPLITUDE...BUT EVEN THERE...WE/VE GENERALLY BEEN VARING BTWN
FAIRLY HIGH AMPLITUDE AND VERY HIGH AMPLITUDE. ABOUT THE ONLY CHG
EXPECTED DURING THE FCST PERIOD WL BE ADDITIONAL BUILDING/
SHARPENING OF THE WRN RIDGE...THAT WL PULL THE DOWNSTREAM TROF
AXIS WWD A BIT EARLY NEXT WEEK.

THIS IS ABOUT THE MOST RELENTLESSLY COLD PATTERN I CAN RECALL...
RIVALING SOME OF THOSE FROM THE MID-LATE 1970S. AND IT MAY BE
ABOUT TO GET WORSE. THE SLGT WWD SHIFT OF THE MEAN TROF POSN NEXT
WEEK WL DRIVE THE FCST AREA DEEPER INTO THE COLD AIR...AND
PROBABLY CUT-OFF THE BRIEF INTRUSIONS OF MORE MODERATE POLAR AIR
THAT HAVE THUS FAR PROVIDED AT LEAST TEMPORARY BREAKS FROM THE
COLD. DURING WHAT IS ALREADY OUR CLIMATOLOGICALLY COLDEST TIME OF
THE YEAR...THE NCEP 5 DAY AVERAGE MAX TEMP DEPARTURE FM NORMAL
GRAPHIC ON AWIPS HAS THE ENTIRE FCST AREA 15 TO 20 F DEG BLO
NORMAL. AND EVERY SINGLE MAX AND MIN TEMP ON BOTH THE GFS AND
ECMWF 7 DAY MOS TEXT BULLETINS FOR GRB IS BLO NORMAL.

ALTHOUGH SOME MODERATION STILL SEEMS LIKELY AFTER NEXT WK...THE
PROSPECTS FOR A SIG PATTERN CHG DO NOT SEEM TO BE AS GOOD AS THEY
APPEARED THE PAST FEW DAYS.
&&

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 342 AM CST THU JAN 23 2014

VERY HIGHLY DEVELOPED MESO-SCALE VORTEX DROPPING SWD OVER LAKE
MICHIGAN. VORTEX ITSELF WL STAY E OF THE AREA...BUT FEEDER BANDS
ON THE N SIDE OF IT COULD BRUSH LAKESHORE AREAS THIS MORNING. WL
CARRY SCT SHSN LAKESIDE TO ACCOUNT FOR THOSE.

TEMPS HAVEN/T CHANGED MUCH SINCE MIDNIGHT...AND HAVE ACTUALLY
CREPT UP A BIT IN THE E. WINDS AND SOME WK WAA IN THE E ACCOUNTING
FOR THAT. WL PROBABLY STILL GET SOME DROP OFF ARND/JUST AFTER
SUNRISE...THEN ONLY A MODEST RECOVERY MID-DAY. MAXES FM PREV FCST
LOOKED GOOD.

TEMPS TNGT ARE GOING TO BE TRICKY. THIS IS A VERY COLD AIR
MASS... AND SKIES WL START OUT CLEAR. BUT LOW-LEVEL ANTICYCLONE WL
BE PASSING WELL SW OF THE AREA...SO SFC PRESSURE GRADIENT WL
TIGHTEN UP DURING THE NGT. IT COMES DOWN TO HOW MUCH TEMPS CAN
DROP THIS EVENING BEFORE CLDS START TO OVERSPREAD THE AREA AND
WINDS INCREASE. CONSENSUS OF THE GUIDANCE WAS QUITE A BIT COLDER
THAN WHAT WE HAD GOING. RIGHT NOW ACRS MN...EVEN WITH SOME WIND
TEMPS WERE GENERALLY IN THE TEENS F BLO ZERO. SO...CUT MINS FM
PREV FCST... BUT NOT AS LOW AS SOME OF THE GUID PRODUCTS WOULD
SUGGEST. DAY SHIFT CAN REASSESS AND SEE IF WE NEED TO GO LOWER.

UPR FLOW WL START TO BACK LATE TNGT/FRI AS STG SPEED MAX DIGS
SEWD DOWN THE ERN SIDE OF THE WRN RIDGE. THE MAIN CYCLONE WL PASS
WELL N OF THE AREA...BUT SYSTEM SHOULD STILL GENERATE A 2-PART
PCPN EVENT. FIRST PART WL BE SOME LGT SNOW AS STG LOW-LEVEL ISENT
LIFT SWEEPS EWD ACRS THE AREA. THAT SHOULD OCCUR IN APPROX THE
06Z-18Z TIME FRAME...PRODUCING UP TO AN INCH OR SO OF SNOW. WOULD
EXPECT A LULL IN THE WAKE OF THE ISENT LIFT BAND... BEFORE A
SOMEWHAT LARGE AREA OF SNOW ASSOC WITH THE MAIN DYNAMICS IN THE
LFQ OF UPR SPEED MAX BEGINS TO PUSH INTO THE AREA FRI AFTN. ADDED
SOME TEMPORAL RESOLUTION TO THE GRIDS TO ACCOUNT FOR EXPECTED
2-PART SNOW EVENT. MAX TEMPS FRI ALSO TRICKY. SUSPECT GUID IS
OVERREACTING TO STG WARMING ALOFT...SO EDGED TEMPS DOWN A BIT.
WINDS WL BE QUITE STG FRI...SO IT CERTAINLY WON/T FEEL MUCH WARMER
DESPITE THE HIGHER TEMPS.

CURRENT WIND CHILL ADVISORY WORKING OUT WELL IN THE W BUT MARGINAL
AT BEST IN THE E. WL LET IT RUN IT/S COURSE AS SOME TEMP DECR AND
INCR IN WINDS IN THE E ANTICIPATED YET THIS MORNING. FCST WIND
CHILLS TNGT ARE LOWER THAN THIS MORNING...SO WL ALMOST CERTAINLY
NEED ANOTHER ADVISORY FOR TNGT INTO FRI. BUT WL LET DAY SHIFT POST
THAT AFTER CURRENT ONE EXPIRES.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 342 AM CST THU JAN 23 2014

THE MAIN CONCERNS IN THIS PORTION OF THE FORECAST INCLUDE
TIMING/TRACK OF CLIPPER ENERGY THIS WEEKEND...AND ALSO
TEMPERATURES/WIND CHILLS THROUGH THE MIDDLE OF NEXT WEEK.
AMPLIFICATION OF THE PERSISTENT WESTERN NOAM RIDGE WILL LEAD TO
DOWNSTREAM DIGGING OF THE EASTERN NOAM TROUGH THIS WEEKEND. THIS
WILL CREATE SURGES OF ARCTIC AIR SOUTHWARD INTO THE GREAT LAKES
REGION...WITH EACH SURGE OCCURRING IN THE WAKE OF A CLIPPER
SYSTEM. ONE SUCH CLIPPER WILL BE MOVING THROUGH FRIDAY
NIGHT...WHILE A MORE POTENT SYSTEM COULD POTENTIALLY ARRIVE ON
SUNDAY. THE GFS HAS A MORE SOUTHERLY TRACK WITH THE CLIPPER ON
SUNDAY COMPARED TO THE ECMWF AND THE EVEN FARTHER NORTH TRACK OF
THE GEM. THE LATEST MODEL RUNS SHIFTED SOUTH...BUT ANTICIPATE SOME
FLUCTUATIONS AS THIS WAVE IS ORIGINATING FROM THE DATA SPARSE
REGION OF THE NORTH POLE. WILL TAKE A GENERAL MODEL COMPROMISE.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...DIGGING SHORTWAVE WILL BE
PUSHING AN ARCTIC FRONT SOUTHWARD ACROSS THE FORECAST AREA FRIDAY
EVENING. MID-LEVEL FGEN ALONG THE BOUNDARY AND SUFFICIENT
SATURATION OF THE COLUMN SHOULD LEAD TO SNOW SHOWERS ACCOMPANYING
THE FRONT. WILL INCREASE POPS AGAIN. NOT LOOKING AT MUCH
ACCUMULATIONS...BUT WITH HIGH SNOW TO LIQUID RATIOS...PROBABLY
LOOKING AT A HALF INCH TO AN INCH OF SNOW. MID-LEVEL MOISTURE WILL
BE EXITING AROUND OR SHORTLY AFTER MIDNIGHT AND SHOULD SEE PARTIAL
CLEARING OCCUR AWAY FROM THE SNOW BELTS OF N-C WISCONSIN. ALONG
WITH THE CLEARING WILL SEE ARCTIC AIR FLOOD SOUTHWARD...AND
RAPIDLY FALLING TEMPS AFTER MIDNIGHT. THE FALLING TEMP TREND WILL
LIKELY CONTINUE INTO EARLY SATURDAY MORNING THOUGH QUITE A
DIFFERENCE OF 925MB TEMPS COMPARING THE ECMWF AND GFS. WILL STAY
CONSERVATIVE WITH MAX TEMPS ON SATURDAY. THEN CLOUDS INCREASE
SATURDAY NIGHT AS CLIPPER ENERGY SLIDES SOUTHEAST OVER THE
NORTHERN MISSISSIPPI VALLEY. GENERAL MODEL CONSENSUS WOULD GIVE
CENTRAL AND EAST-CENTRAL WISCONSIN HIGHER CHANCES OF ACCUM SNOW.
DO NOT WANT TO GET INTO SPECIFICS OF POTENTIAL ACCUMS...BUT LOOKS
LIKE SUB-ADVISORY AT THE MOMENT. WINDS DO NOT LOOK THAT GUSTY
EITHER WITH THE SYSTEM. LOW TEMPS WILL AGAIN BE DIFFICULT TO
FORECAST...SINCE POTENTIAL OF DECOUPLING WINDS AND CLEAR SKIES
LOOK TO BE BRIEF. WILL AGAIN REMAIN CONSERVATIVE WITH MIN TEMPS.

REST OF THE FORECAST...CLIPPER WILL BE EXITING THE REGION ON
SUNDAY AND LIGHT SNOW COULD CONTINUE INTO THE AFTERNOON. MOST
LIKELY LOOKING AT SMALL ACCUMS AROUND AN INCH OR LESS. THEN THE
MAIN SURGE OF ARCTIC AIR WILL ARRIVE LATE SUNDAY AFTERNOON INTO
SUNDAY NIGHT. THE AIRMASS DOES NOT LOOK QUITE AS COLD AS THE ONE
EARLIER THIS MONTH...BUT 925MB TEMPS DO DROP TO -28C TO -30C WITH
A BRISK NORTHWEST WIND. PROJECTED APPARENT TEMPS ARE NEARING
WARNING CRITERIA AND HEADLINES LOOK LIKE A SURE BET SUNDAY NIGHT
INTO MONDAY NIGHT WHEN HIGHS WILL LIKELY NOT REACH ABOVE ZERO ON
MONDAY AND LOWS IN THE TEENS BELOW ZERO. A SLOW MODERATION WILL
BEGIN ON TUESDAY AND CONTINUE INTO WEDNESDAY. BUT AT LEAST IT
LOOKS DRY OVER THIS TIME.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 342 AM CST THU JAN 23 2014

ONCE ANY LINGERING MVFR CIGS AND SHSN END THIS MORNING...GOOD
FLIGHT CONDITIONS EXPECTED INTO THIS EVENING. SIG LLWS
ANTICIPATED BY LATE TNGT...ALONG WITH RAPIDLY LOWERING CIGS/VSBYS
AS SNOW MOVES BACK ACRS THE AREA FM THE NW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MPC
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 23, 4:50 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
450 AM CST THU JAN 23 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
450 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF COLD AND WIND WILL RESULT IN HAZARDOUS
CONDITIONS FOR ANYONE OUTDOORS WITHOUT APPROPRIATE CLOTHING...THIS
MORNING AND AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTER COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY AT TIMES
THROUGH MUCH OF NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS ARE
POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT
THROUGH TUESDAY.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY FRIDAY AND FRIDAY NIGHT DUE
TO LIGHT SNOW. STRONG WINDS WILL ALSO RESULT IN SOME BLOWING AND
DRIFTING OF THE SNOW. ALTHOUGH SNOWFALL ACCUMULATIONS ARE EXPECTED
TO BE LIGHT...WITH ONLY AN INCH OR TWO EXPECTED...COLD TEMPERATURES
WILL LIKELY HINDER EFFORTS TO TREAT THE ROADS.

A MORE SIGNIFICANT CHANCE OF SNOW WILL OCCUR LATE SATURDAY NIGHT
THROUGH SUNDAY AS ANOTHER CLIPPER SYSTEM RACES THROUGH THE REGION.
DEPENDING ON THE EXACT TRACK OF THE SURFACE LOW...SEVERAL INCHES
OF ACCUMULATION MAY OCCUR. PEOPLE WITH TRAVEL PLANS LATE THIS
WEEKEND MAY WANT TO KEEP ABREAST OF THIS SYSTEM OVER THE NEXT
COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-241200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
450 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

STRENGTHENING SOUTHWEST WINDS MAY LEAD TO GUSTS APPROACHING GALE
FORCE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS COULD GUST TO GALE FORCE FRIDAY.

A FEW GALE FORCE GUSTS ARE ALSO POSSIBLE BEHIND A STRONG ARCTIC
COLD FRONT LATE FRIDAY NIGHT INTO SATURDAY MORNING.

JS/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:23 PM CSTGale WarningGRB27 hr

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.